MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS US CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS US CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported they were diluting their cidex® opa solution to high-level disinfect a ¿self-mouth mask,¿ and the mask was released and used on a student.Upon follow-up with the customer, it was discovered the customer was not following the cidex® opa solution instructions for use (ifu) and did not monitor the temperature of the solution prior to use or test the solution for the minimum effective concentration (mec).The instructions for use (ifu) states the concentration of the solution must be verified by the cidex® opa solution test strip prior to each use to determine that the concentration of ortho-phthalaldehyde is above the mec of 0.3%.In addition, cidex® opa solution should be at a minimum of 68 degrees f.There was no report of injury or harm to patient(s) associated with this issue.As a matter of policy, advanced sterilization products (asp) has decided to report cases where a customer does not test the cidex® opa solution with cidex® opa test strips for the minimum effective concentration (mec) prior to use and does not monitor the temperature of the solution since asp is not able to guarantee it has been high level disinfected.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the batch history record, complaint trending by lot number and system risk analysis (sra).The batch history record could not be reviewed as the lot number was not available.Complaint trending could not be performed as the lot number was not available.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the assignable cause of the issue was due to user error.The customer confirmed they were unaware they needed to test the cidex solution or monitor the temperature of the solution prior to use.A customer letter will be sent reminding the customer to always follow the instructions for use (ifu).The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
US CIDEX OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA
MDR Report Key11349007
Report Number2084725-2021-00035
Device Sequence Number16435795
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20390
Device Lot NumberN/A
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1